Tornadoes · United States · Oklahoma · 2025
EF1 tornado, Thompson Corner to Eldon, Oklahoma, June 17, 2025
From Thompson Corner to Eldon, this EF1 tornado ran 6.9 miles across Cherokee County on June 17, 2025, touching down at 12:56 AM CDT and reaching 600 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 17, 2025
- Touchdown
- 12:56 AM CDT (05:56 UTC)
- Lifted
- 1:02 AM CDT (06:02 UTC)
- On the ground
- 6 minutes
- Path length
- 6.9 miles (11.1 km)
- Path width
- 600 yards (549 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Cherokee County
- Touchdown point
- 35.954, -95.015
- Lift-off point
- 35.936, -94.894
- Record number
- 2506172356-01
What the Weather Service recorded
Thunderstorms developed over north central and northwestern Oklahoma during the early evening of the 17th, near an outflow boundary from earlier thunderstorms, and north of a developing warm front that stretched across the area. The atmosphere ahead of the thunderstorms over eastern Oklahoma had become very unstable. The strong instability combined with strong wind fields and strong wind shear associated with an intense upper level disturbance moving through the region, resulted in a few supercells that evolved into a severe squall line that moved through the area during the mid to late evening of the 17th, and early morning of the 18th. Widespread damaging wind, multiple tornadoes, and large hail up to golf ball size occurred across northeastern Oklahoma as the storms moved through the area.
This tornado developed west of Baker Road and south of Grandview Road. It moved east-northeast, uprooting numerous trees and damaging an outbuilding. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
This tornado developed north of Burchett Road and west of Bryant Road. It moved east-southeast across the northern portion of Tahlequah, and then crossed Highway 10 and the Illinois River east of town. The tornado snapped and uprooted numerous trees along its path, some of which fell onto homes. This tornado produced a tornadic debris signature from the KINX and KSRX WSR-88Ds. Based on this damage, maximum estimated wind in the tornado was 105 to 110 mph.
This is the first segment of a two segment tornado. The tornado developed north of Highway 62 and west of the 742 Road. It moved east through the 580 Road, and then turned more southeast, crossing Highway 62, and then moved into Adair County. The tornado uprooted and snapped numerous trees, some of the trees fell onto homes. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Jun 17, 11:36 PM CDT, 1 hour 20 minutes earlier. Its key messages:
- Issued at 126 AM CDT Tue Jun 17 2025
- Severe thunderstorms and heavy rainfall expected overnight and early Wednesday.
- Dry and summer-like conditions are expected late in the week and into the upcoming weekend.
Area forecast discussion, Jun 17, 11:36 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
1136 PM CDT Tue Jun 17 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 126 AM CDT Tue Jun 17 2025
- Severe thunderstorms and heavy rainfall expected overnight and
early Wednesday.
- Dry and summer-like conditions are expected late in the week
and into the upcoming weekend.
&&
.SHORT TERM...
(The rest of this afternoon )
Issued at 136 PM CDT Tue Jun 17 2025
The remainder of the afternoon will be uneventful weather-wise over
eastern Oklahoma and northwestern Arkansas... prior to notable severe
weather and heavy rainfall/flood risks in the subsequent hours.
All substantive convection has exited the area - particularly east of a MCV
over northwestern Arkansas - providing a momentary lull in storm impacts.
Cirrus/high clouds from convective debris continue to stream over the area
providing filtered insolation and moderating temperatures over much of
northeastern Oklahoma/northwestern Arkansas which remain in the upper 70s to
lower 80s at this time.
Current interests revolve around the evolution of an outflow boundary
which is now situated from near Stillwater to McAlester. Additionally a
broken line of strong storms is ongoing along an approaching front over
Kansas. There is a low probability this activity may approach Ottawa
and/or Craig Counties later this afternoon. Otherwise, both of these
features will be important to potential outcomes overnight/early Wednesday.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 136 PM CDT Tue Jun 17 2025
One or more organized convective complexes will approach the forecast/warning
area by 02-05z (9 pm to midnight). Given strong instability and sufficient
wind shear, these storms will be capable of all severe weather hazards
through the overnight hours...with the potential of locally damaging winds
of particular concern. Also, short-range ensembles suggests 65 percent
probabilities of 2 inch or greater rainfall over northeastern Oklahoma by
early/mid Wednesday. Thus flood/flash flood risks are also present. High-
resolution ensembles present the greatest prospects for damaging winds
generally along and west of the I44 corridor roughly between 05-07z.
Lingering convection and associated hazards (perhaps transiting toward heavy
rain/flooding) will persist into the first half of Wednesday.
By Thursday, the ridge starts to build back in, reducing our rain
chances.
Temperatures begin to cool in northern Oklahoma on Wednesday to
the upper 80s as the frontal boundary moves through. By Thursday,
southerly flow will have returned allowing temperatures to climb
into the low 90s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1134 PM CDT Tue Jun 17 2025
Initial line of storms will be moving near the far NW AR
terminals soon while a larger line of storms spreads back into NE OK
with a continued risk of locally damaging winds. Flight impacts
will be impacted as this line of storms spreads eastward
overnight. Storm coverage diminishes by daybreak with a period of
MVFR ceilings possible through the morning. Still a chance of
storm redevelopment along the remnant outflow during the
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 92 74 86 69 / 10 60 40 10
FSM 95 76 89 72 / 10 50 50 40
MLC 93 74 88 70 / 0 30 40 40
BVO 91 69 85 65 / 30 60 40 0
FYV 90 72 85 66 / 10 80 60 40
BYV 91 71 85 66 / 20 60 70 40
MKO 91 73 85 69 / 10 60 50 20
MIO 91 71 83 66 / 30 80 50 10
F10 92 73 86 68 / 10 40 60 20
HHW 91 74 89 71 / 0 10 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday afternoon for OKZ054>070.
AR...Flood Watch through Wednesday afternoon for ARZ001-002-010-011.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...05Hazardous weather outlook, Jun 17, 3:10 PM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK Issued by National Weather Service Norman OK 310 PM CDT Tue Jun 17 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 310 PM CDT Tue Jun 17 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Overnight and early Wednesday morning. HEAVY RAIN AND FLASH FLOOD RISK. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...vernight and early Wednesday morning. DISCUSSION... An intense complex of thunderstorms is expected overnight tonight with a cold front and a greater risk of severe weather. Damaging wind gusts and hail are possible. There is the potential for bowing segments within the complex of thunderstorms, which may result in a risk for significant wind gusts--especially in areas generally along and west of the Interstate 44 corridor...and in areas near the Kansas/ Oklahoma border. Heavy rainfall associated with this complex may also result in localized flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential THURSDAY...Thunderstorm Potential. FRIDAY...Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY...Dangerous Heat Potential. Monday...Dangerous Heat Potential. EXTENDED DISCUSSION... Strong to severe thunderstorms remain possible on Wednesday as the cold front lingers across the area. Damaging wind gusts and hail will remain the primary hazards. Heavy rainfall may also result in some flooding threat. There is uncertainty on where the greatest risk of severe weather will be as it will depend on the exact location of the front, which will be influenced by the previous night's complex of thunderstorms. The risk of storms should end from northwest to southeast late Wednesday into early Thursday. Dangerous heat will return for the end of the workweek and into the upcoming weekend. weather.gov/tulsa for additional information.
In the hours before
Special weather statement, Jun 18, 12:33 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1233 AM CDT Wed Jun 18 2025
OKZ064>066-070-071-180615-
Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
1233 AM CDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CREEK...MCINTOSH...
OKMULGEE...MUSKOGEE AND OKFUSKEE COUNTIES THROUGH 115 AM CDT...
At 1232 AM CDT, Doppler radar indicated the leading edge of a line
of strong thunderstorms along a line extending from 3 miles east of
Taft to 5 miles northeast of Hoffman to near Okemah. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Beggs... Raiford...
Summit... Depew...
Braggs... Pierce...
Clearview... Schulter...
Eram... Lake Eufaula State Park...
Morris... Pharoah...
Keefeton... Bryant...
Hoffman... Okmulgee...
Hitchita... Okemah...
Okfuskee... Henryetta...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 282.
Interstate 44 between mile markers 178 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3581 9662 3580 9564 3576 9559 3579 9552
3579 9513 3539 9522 3519 9578 3518 9584
3521 9598 3529 9598 3529 9644 3546 9644
3546 9647 3543 9650 3545 9655 3544 9657
3541 9654 3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 0532Z 287DEG 52KT 3576 9548 3555 9578 3540 9631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Local storm report, Jun 18, 12:40 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1240 AM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM Tstm Wnd Dmg 2 SE Tulsa 36.11N 95.89W
06/17/2025 Tulsa OK Amateur Radio
Damage to Promenade Mall.
&&Local storm report, Jun 18, 12:45 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1245 AM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM Tstm Wnd Gst 2 ENE Copan 36.91N 95.89W
06/18/2025 M60 MPH Washington OK Mesonet
&&Local storm report, Jun 18, 12:49 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1249 AM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM Tstm Wnd Gst 4 WSW Oologah 36.42N 95.77W
06/18/2025 M60 MPH Rogers OK Emergency Mngr
&&Local storm report, Jun 18, 12:53 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1253 AM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Gst 2 ENE Copan 36.91N 95.89W
06/18/2025 M64 MPH Washington OK Mesonet
&&Local storm report, Jun 18, 12:55 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1255 AM CDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM Tstm Wnd Gst 4 NW Talala 36.57N 95.75W
06/18/2025 M72 MPH Rogers OK Mesonet
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
5.9 hours before the tornado, 148 km from the path. June 18, 2025.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -55 J/kg
- Surface CAPE
- 2693 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
- 0-3 km lapse rate
- 7.3 K/km
The surface observations
Tahlequah Municipal (TQH), 4 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 60 km away, was scanning. The volume nearest the touchdown began at 05:57 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2025 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of June 17, 2025
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 17 | 11:41 AM CDT | EF0 | Escambia, FL | 0.1 | 5 | |||
| June 17 | 12:25 PM MDT | EF1 | Albany, WY | 1.6 | 450 | |||
| June 17 | 12:41 PM MDT | EF1 | Teller, CO | 0.4 | 150 | |||
| June 17 | 1:38 PM MDT | Unrated | Adams, ND | 0.9 | 50 | |||
| June 17 | 2:15 PM MDT | EF0 | Kimball, NE | 0.1 | 10 | |||
| June 17 | 2:35 PM MDT | Unrated | Niobrara, WY | 0.1 | 10 | |||
| June 17 | 2:50 PM MDT | Unrated | Niobrara, WY | 0.1 | 10 | |||
| June 17 | 3:03 PM MDT | Unrated | Converse, WY | 0.1 | 10 | |||
| June 17 | 4:25 PM CDT | EF0 | Harper, KS | 0.1 | 10 | |||
| June 17 | 6:09 PM EDT | EF1 | Bedford, PA | 1.1 | 175 | $60,000 | ||
| June 17 | 5:40 PM MDT | Unrated | Morrill, NE | 0.1 | 10 | |||
| June 17 | 8:06 PM CDT | EF2 | Ellis, OK | 14.3 | 1,200 | $105,000 | ||
| June 17 | 8:07 PM CDT | EF1 | Ellis, OK | 1.8 | 50 | $20,000 | ||
| June 17 | 8:16 PM CDT | Unrated | Roger Mills, OK | 0.1 | 30 | |||
| June 17 | 9:39 PM CDT | EF0 | Alfalfa, OK | 2.2 | 40 | $10,000 | ||
| June 17 | 9:52 PM CDT | Unrated | Major, OK | 2.0 | 30 | |||
| June 17 | 9:53 PM CDT | Unrated | Grant, OK | 1.0 | 30 | |||
| June 17 | 12:36 AM CDT | EF1 | Mayes, OK | 4.3 | 350 | $300,000 | ||
| June 17 | 12:42 AM CDT | EF1 | Mayes, OK | 8.2 | 750 | |||
| June 17 | 12:53 AM CDT | EF1 | Cherokee, OK | 1.8 | 700 | $10,000 | ||
| June 17 | 12:59 AM CDT | EF1 | Delaware, OK | 3.7 | 700 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.